Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 5, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Feb 10, 2016, 3:40 AM EST for 5 counties in Florida. It took effect at Feb 10, 2016, 12:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2016, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 10, 2016, 12:00 PM EST
- Expired
- Feb 10, 2016, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
281 WWUS72 KMLB 100840 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 340 AM EST WED FEB 10 2016 FLZ041-044>047-053-141-144-147-102300- /O.NEW.KMLB.LW.Y.0005.160210T1700Z-160210T2300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-COASTAL VOLUSIA COUNTY- SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...CLERMONT... MASCOTTE...GROVELAND...COCOA...TITUSVILLE 340 AM EST WED FEB 10 2016 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. * WINDS...INCREASING TO 20 MPH OUT OF THE WEST TO NORTHWEST THIS AFTERNOON WITH GUSTS TO AROUND 30 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
792 WWUS72 KMLB 101914 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 214 PM EST WED FEB 10 2016 FLZ041-044-141-111400- /O.NEW.KMLB.FZ.W.0003.160211T0800Z-160211T1400Z/ /O.CON.KMLB.LW.Y.0005.000000T0000Z-160210T2300Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-COASTAL VOLUSIA COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...DAYTONA BEACH... NEW SMYRNA BEACH...ORMOND BEACH 214 PM EST WED FEB 10 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. * WINDS...INCREASING TO 20 MPH OUT OF THE WEST TO NORTHWEST WITH GUSTS TO AROUND 30 MPH. * TEMPERATURE...LOWS 29 TO 32 DEGREES EARLY THURSDAY MORNING. FREEZE DURATIONS OF 2 TO 4 HOURS ARE EXPECTED. * IMPACTS...STRONG WINDS THIS AFTERNOON WILL CREATE CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER MAKING OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. APPROPRIATE ACTION SHOULD BE TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE PROTECTION FROM THE COLD TEMPERATURES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FLZ045>047-053-144-147-111400- /O.NEW.KMLB.FR.Y.0002.160211T0800Z-160211T1400Z/ /O.CON.KMLB.LW.Y.0005.000000T0000Z-160210T2300Z/ ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-OSCEOLA- SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...CLERMONT... MASCOTTE...GROVELAND...COCOA...TITUSVILLE 214 PM EST WED FEB 10 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. * WINDS...INCREASING TO 20 MPH OUT OF THE WEST TO NORTHWEST WITH GUSTS TO AROUND 30 MPH. * TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY THIS EVENING WITH WIDESPREAD OVERNIGHT LOWS IN THE LOW TO MIDDLE 30S ALLOWING AREAS OF FROST TO DEVELOP LATE IN THE OVERNIGHT INTO EARLY MORNING THURSDAY. * IMPACTS...STRONG WINDS THIS AFTERNOON WILL CREATE CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER MAKING OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. APPROPRIATE ACTION SHOULD BE TAKEN TO PROTECT PLANTS AND SENSITIVE VEGETATION FROM THE FROSTY CONDITIONS TONIGHT. ALSO MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM COMBUSTIBLE MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ054-058-059-064-111400- /O.NEW.KMLB.FR.Y.0002.160211T0800Z-160211T1400Z/ INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...SEBASTIAN...VERO BEACH...BASINGER... FORT DRUM...OKEECHOBEE...PORT SAINT LUCIE...FORT PIERCE... HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART 214 PM EST WED FEB 10 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST THURSDAY. * TEMPERATURE...TEMPERATURES WILL FALL RAPIDLY THIS EVENING WITH WIDESPREAD OVERNIGHT LOWS IN THE MIDDLE 30S ALLOWING AREAS OF FROST TO DEVELOP LATE IN THE OVERNIGHT INTO EARLY MORNING THURSDAY. * IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO PROTECT PLANTS AND SENSITIVE VEGETATION FROM THE FROSTY CONDITIONS TONIGHT. ALSO MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM COMBUSTIBLE MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 9, 9:20 PM EST, 6 hours 20 minutes earlier.
Area forecast discussion, Feb 9, 9:20 PM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 PM EST TUE FEB 9 2016
.DISCUSSION...
TONIGHT...CONTINUED COLD ADVECTION IN WAKE OF FRONT. WINDS WILL TURN
A LITTLE MORE NORTHWEST BEHIND A TROUGH ROTATING AROUND THE BROAD
LOW PRESSURE SYSTEM OVER THE NORTHEAST STATES. THIS MORE CONTINENTAL
TRAJECTORY WILL BRING DRIER AIR AND HELP START TO DIMINISH
STRATOCUMULUS THAT HAS BEEN SPREADING INLAND FROM THE GULF OF
MEXICO...ESPECIALLY ACROSS THE NORTH HALF OF THE AREA. A STREAM OF
CIRROSTRATUS ACROSS THE SOUTH HALF SHOULD GRADUALLY SHIFT AWAY AS
BROAD TROUGH ALOFT NUDGES EAST...SHIFTING JET AXIS SLIGHTLY
SOUTHEASTWARD.
TEMPS EARLY THIS EVENING WERE RUNNING SEVERAL DEGREES ABOVE FORECAST
VALUES. AN OVERALL LESSING OF CLOUD COVER AND WINDS TURNING MORE
NORTHWEST NEAR 10 MPH LATE...SHOULD ALLOW FOR MINS TO REACH CLOSE TO
WHAT WE HAVE IN THE FORECAST...MID 30S NORTH TO MID 40S SOUTH. WIND
CHILL VALUES IN THE UPPER 20S TO LOWER 30S ACROSS THE NORTH HALF
STILL LOOK TO SUPPORT THE WIND CHILL ADVISORY. THE SOUTH WILL STILL
HAVE WIND CHILLS IN THE UPPER 30S TO LOWER 40S...MUCH COOLER THAN
NORMAL.
WED...TEMPS/WIND CHILLS WILL BE LOWER THAN THIS MORNING AND PERSIST
A FEW HOURS AFTER SUNRISE. OTHERWISE...THE DRIER AIR MASS WILL
YIELD MORE SUNSHINE THROUGH THE DAY. STILL...THE BREEZY AND CHILLY
WEST/NORTHWEST FLOW WILL ONLY ALLOW HIGH TEMPS TO REACH THE MID 50S
ACROSS LAKE AND VOLUSIA COUNTIES TO THE LOWER 60S TREASURE COAST...
ABOUT 15 DEGREES BELOW NORMAL.
&&
.AVIATION...VFR. WEST WINDS HAVE REMAINED A BIT GUSTY KMCO NORTH AS
A WEAK TROUGH WAS SLIDING THROUGH AND ENHANCING COLD ADVECTION/LOW
LEVEL MIXING. THE WINDS WILL TURN MORE NORTHWEST OVERNIGHT BEHIND
THE TROUGH. WEST/NORTHWEST WINDS 15-20 KNOTS WITH GUSTS TO AROUND 25
KNOTS CAN BE EXPECTED WED.
&&
.MARINE...
TONIGHT...THERE WAS A BIT OF A DECREASE IN WINDS DURING THE DAY BUT
A WEAK TROUGH CROSSING THE WATERS WAS ALREADY STARTING TO INCREASE
THE GUSTINESS. GALE WARNING OFFSHORE FROM SEBASTIAN INLET NORTHWARD
LOOKS GOOD AS DOES THE SMALL CRAFT ADVISORY OVER THE REST OF THE
WATERS.
WED...PRESSURE GRADIENT LOOKS TO ONLY SLACKEN A TAD SO EXPECT SOLID
SMALL CRAFT ADVISORY CONDITIONS THROUGH THE DAY IN THE OFFSHORE
ZONES. WILL NOT EXTEND THE NEARSHORE ADVISORY INTO THE AFTERNOON
YET...BUT THE GRADIENT LOOKS TO SUPPORT NEAR 20 KNOTS AND IT WILL
REMAIN GUSTY OVER 20 KNOTS DUE TO CONTINUED COLD AIR ADVECTION.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY FROM 4 AM TO 9 AM EST WEDNESDAY FOR COASTAL
VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD COUNTY-SOUTHERN LAKE COUNTY.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR FLAGLER BEACH
TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 0-20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EST THURSDAY FOR SEBASTIAN INLET
TO JUPITER INLET 20-60 NM.
SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 4 AM EST THURSDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY
LINE TO SEBASTIAN INLET 20-60 NM.
&&
FORECASTS...LASCODY
IMPACT WX...WIMMERHazardous weather outlook, Feb 9, 6:00 PM EST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 600 PM EST TUE FEB 9 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-101000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM- VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-NORTHERN BREVARD COUNTY- 600 PM EST TUE FEB 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... TEMPERATURES WILL FALL INTO THE MID 30S TO AROUND 40 DEGREES LATE TONIGHT FROM ABOUT OSCEOLA AND BREVARD COUNTY NORTHWARD. NORTHWEST WINDS AROUND 10 MPH WILL MAKE IT FEEL COLDER...IN THE UPPER 20S TO LOWER 30S...SO A WIND CHILL ADVISORY IS IN EFFECT FOR THOSE AREAS. .WIND AND SEA IMPACT... WESTERLY WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE WILL CONTINUE OFFSHORE TONIGHT WITH SEAS UP TO 10 FEET. A GALE WARNING CONTINUES OFFSHORE NORTH OF SEBASTIAN INLET...WHILE A SMALL CRAFT ADVISORY PERSISTS OVER THE REST OF THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A GRADUAL DECREASE IN WINDS AND SEAS WILL OCCUR WEDNESDAY THROUGH THURSDAY...BUT BOATING CONDITIONS WILL REMAIN HAZARDOUS TO POOR. IT WILL BE COLD AGAIN WEDNESDAY NIGHT AND TEMPERATURES MAY DROP TO NEAR FREEZING OVER NORTHERN LAKE AND INTERIOR VOLUSIA COUNTIES EARLY THURSDAY MORNING. IN ADDITION...NORTHWEST WINDS AROUND 10 MPH WILL LIKELY PRODUCE WIND CHILL VALUES FROM THE MID 20S TO LOWER 30S ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:26 AM EST | Rip Current Statement | MLB | Volusia | 13 hr |
| Feb 10, 2:14 PM EST | Frost Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole | 19 hr |
| Feb 10, 2:14 PM EST | Freeze Warning | MLB | Lake, Volusia | 19 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.